Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 340, NWS Morristown, TN

July 12, 2011Blount County, Monroe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 12, 2011, 6:04 AM EDT for Blount County, Monroe County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 6:04 AM EDT (10:04 UTC)
Expired
Jul 12, 2011, 6:45 AM EDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Blount County, TN, Monroe County, TN

The radar

The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:15 AM EDTTSTM WND DMG3 W Happy Valley, TNNUMEROUS TREES DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4387 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS54 KMRX 121004
SVRMRX
TNC009-123-121045-
/O.NEW.KMRX.SV.W.0340.110712T1004Z-110712T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
604 AM EDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE...
  MONROE COUNTY IN EAST TENNESSEE...

* UNTIL 645 AM EDT

* AT 601 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF MARYVILLE...AND MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HAPPY VALLEY...TALASSEE AND CITICO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3561 8421 3562 8417 3565 8414 3580 8385
      3557 8370 3556 8376 3552 8383 3552 8387
      3547 8392 3543 8399 3541 8401 3537 8400
      3536 8402
TIME...MOT...LOC 1004Z 038DEG 13KT 3561 8393

$$
1 follow-up statement
570 
WWUS54 KMRX 121021
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 AM EDT TUE JUL 12 2011

TNC009-123-121045-
/O.CON.KMRX.SV.W.0340.000000T0000Z-110712T1045Z/
MONROE TN-BLOUNT TN-
621 AM EDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR BLOUNT AND MONROE COUNTIES...

AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAPPY VALLEY...OR 12 MILES SOUTH OF MARYVILLE...MOVING
SOUTHWEST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  TALASSEE AND CITICO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3561 8421 3562 8417 3565 8414 3580 8385
      3557 8370 3556 8376 3552 8383 3552 8387
      3547 8392 3543 8399 3541 8401 3537 8400
      3536 8402
TIME...MOT...LOC 1021Z 038DEG 13KT 3556 8398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:52 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 2:52 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 AM EDT TUE JUL 12 2011

.SHORT TERM (TODAY AND TONIGHT)...CURRENT RADAR SHOWS CONVECTION
SINKING SOUTH OVER NORTHERN AREAS.  MODELS INDICATE UPPER RIDGE WILL
BEGIN TO WEAKEN OVER THE AREA DURING THE SHORT TERM.  LOOKS LIKE
CAPE VALUES WILL BE HIGHER TODAY...AND WITH RESIDUAL OUTFLOW
BOUNDARIES AROUND LOOKS LIKE BETTER CHANCE FOR CONVECTION.  WILL
CARRY CHANCE POPS ALL ZONES TODAY...AND CHANCE NORTHERN TWO THIRDS
TONIGHT.  TEMPS PROBLEMATIC...AS WILL BE QUITE SENSITIVE TO CLOUDS
AND ANY PRECIP. MAV TEMPS LOOK ON THE HIGH SIDE...UNLESS
CONVECTION/CLOUDS ARE LESS THAN EXPECTED.  FOR NOW WILL GO WITH A
MAV/MET BLEND FOR HIGHS...BUT WILL STAY CLOSE TO MAV TEMPS FOR LOWS.
RECORD TEMP AT TRI FOR TODAY LOOKS TO BE THE MOST VULNERABLE.
RECORDS FOR TODAY ARE 104 AT CHA...104 AT TYS...AND 93 AT TRI. HEAT
ADVISORY STILL LOOKS REASONABLE...SO WILL LEAVE AS IS FOR NOW...WITH
SPS FOR OTHER AREAS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...LITTLE CHANGE IN THE
FORECAST FOR THE EXTENDED.  OVERALL WEATHER PATTERN STILL ON TRACK
WITH UPPER RIDGE SHIFTING WEST...PUTTING THE MRX CWA IN A GENERALLY
NORTHWEST FLOW ALOFT.  A FRONTAL BOUNDARY WILL MOVE IN AND REMAIN
QUASI-STATIONARY OVER THE AREA FOR MUCH OF THE PERIOD AS WELL.  THE
END RESULT WILL BE AN UNSETTLE WEATHER PATTERN THROUGH THE
EXTENDED.  BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AS THE
BOUNDARY SETTLES INTO THE AREA.  WITH THE BOUNDARY IN PLACE...
DECENT LOW LEVEL MOISTURE...AN UNSTABLE AIR MASS AND EXPECTED STRAY
MCS MOVING THROUGH...WILL KEEP 20 TO 30 POPS OVER THE AREA FOR THE
REST OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  100  74  97  74  94 /  30  20  50  20  30
KNOXVILLE AIRPORT, TN     98  74  94  71  88 /  30  30  50  20  30
OAK RIDGE, TN             98  73  94  71  88 /  30  30  50  20  30
TRI CITIES AIRPORT, TN    95  69  90  68  86 /  30  30  50  20  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM
     CDT/ THIS EVENING FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BRADLEY...HAMILTON...KNOX...LOUDON...MARION...
     MCMINN...MEIGS...NW BLOUNT...NORTH SEVIER...NORTHWEST
     MONROE...RHEA...ROANE...SEQUATCHIE...WEST POLK.

VA...NONE.

&&

LDW/MJB
Hazardous weather outlook, Jul 12, 4:45 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 AM EDT TUE JUL 12 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
445 AM EDT TUE JUL 12 2011 /345 AM CDT TUE JUL 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...WITH HEAT INDEX
VALUES REACHING 102 TO 1O9 FOR A FEW HOURS THIS AFTERNOON ACROSS
SOUTHERN AND SOUTH CENTRAL PORTIONS OF THE TENNESSEE VALLEY...AND
FROM AROUND 100 TO 104 IN MANY VALLEY LOCATIONS ACROSS THE
REMAINDER OF THE AREA.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...AND TO A
LESSER EXTENT LARGE HAIL...THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COOL FRONT
MOVES INTO THE SOUTHERN APPALACHIAN REGION. A FEW STORMS COULD
BECOME STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THE HEAT WAVE WILL CONTINUE ON WEDNESDAY...WITH HEAT INDEX VALUES
REACHING 100 TO 108 ACROSS MOST OF THE SOUTHERN TENNESSEE VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON THROUGH
WEDNESDAY FOR STRONG TO SEVERE THUNDERSTORMS.

In the hours before

Special weather statement, Jul 12, 2:06 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
206 AM EDT TUE JUL 12 2011

TNZ017-018-046-VAZ002-005-006-008-120700-
JOHNSON TN-NORTHWEST CARTER TN-RUSSELL VA-SCOTT VA-SULLIVAN
TN-WASHINGTON VA-WISE VA-
206 AM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CARTER...CITY OF BRISTOL...CITY
OF NORTON...WISE...WASHINGTON...SCOTT...RUSSELL...JOHNSON AND
SULLIVAN COUNTIES UNTIL 300 AM EDT...

AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF HAZARD TO 7 MILES NORTHEAST OF WISE TO 6 MILES SOUTH OF
GRUNDY...AND MOVING SOUTH AT 35 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON...
LEBANON...ABINGDON...BRISTOL VA...BRISTOL TN...GATE CITY...MOUNTAIN
CITY...CLEVELAND...BIG STONE GAP...WEBER CITY...COEBURN...DYE...
HONAKER...ST. PAUL...CASTLEWOOD...DUNGANNON...ROSEDALE...PARDEE AND
NICKELSVILLE.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING
OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING
AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND!
DON'T DROWN!
Special weather statement, Jul 12, 2:57 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EDT TUE JUL 12 2011

TNZ015>018-042>047-VAZ001-005-008-120800-
HANCOCK TN-HAWKINS TN-JOHNSON TN-LEE VA-NORTHWEST CARTER TN-NORTHWEST
GREENE TN-SCOTT VA-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-SULLIVAN
TN-UNICOI TN-WASHINGTON VA-WASHINGTON TN-
257 AM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...LEE...CITY OF
BRISTOL...WASHINGTON...SCOTT...JOHNSON...HAWKINS...HANCOCK...
WASHINGTON...UNICOI AND SULLIVAN COUNTIES UNTIL 400 AM EDT...

AT 252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUMBERLAND TO 8
MILES NORTHEAST OF KINGSPORT TO CHILHOWIE...AND MOVING SOUTH AT 40
MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BRISTOL TN...
KINGSPORT...JOHNSON CITY...JONESVILLE...ELIZABETHTON...MOUNTAIN
CITY...SNEEDVILLE...ERWIN...ROGERSVILLE...GREENEVILLE...COLONIAL
HEIGHTS...PENNINGTON GAP...GRAY...JONESBOROUGH...HAMPTON...
SURGOINSVILLE...BANNER HILL...TUSCULUM...BLOOMINGDALE AND JASPER.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, Jul 12, 3:56 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 AM EDT TUE JUL 12 2011

TNZ014>016-038>043-070-VAZ001-120900-
CLAIBORNE TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK
TN-HAWKINS TN-JEFFERSON TN-LEE VA-NORTHWEST COCKE TN-NORTHWEST GREENE
TN-SOUTHEAST GREENE TN-
356 AM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE...LEE...
JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND CLAIBORNE
COUNTIES UNTIL 500 AM EDT...

AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
SOUTH WALLINS TO 8 MILES NORTHEAST OF HOT SPRINGS...AND MOVING
SOUTHWEST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MORRISTOWN...
NEWPORT...RUTLEDGE...JEFFERSON CITY...DANDRIDGE...RUSSELLVILLE...BEAN
STATION...PARROTTSVILLE...HARROGATE-SHAWANEE...TAZEWELL...WHITE
PINE...ST. CLAIR...BULLS GAP...CEDAR CREEK...MOHAWK...EVANSTON...
TREADWAY...EWING...CANEY BRANCH AND MOORESBURG.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING
OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING
AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND!
DON'T DROWN!
Special weather statement, Jul 12, 4:54 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
454 AM EDT TUE JUL 12 2011

TNZ013-014-036>038-069>074-121000-
ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE
TN-GRAINGER TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NW BLOUNT
TN-SEVIER SMOKY MOUNTAINS TN-UNION TN-
454 AM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX...
JEFFERSON...GRAINGER...CLAIBORNE...CAMPBELL...ANDERSON AND UNION
COUNTIES UNTIL 600 AM EDT...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLESBORO TO 8
MILES NORTHEAST OF SMOKEMONT...AND MOVING SOUTHWEST AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEVIERVILLE...
GATLINBURG...MAYNARDVILLE...LA FOLLETTE...KNOXVILLE...CLINTON...
ALCOA...MARYVILLE...NEW MARKET...PIGEON FORGE...JACKSBORO...EAGLETON
VILLAGE...JOPPA...PIEDMONT...PITTMAN CENTER...HARRISBURG...ROSE
HILL...BLAINE...SHARPS CHAPEL AND CLAIRFIELD.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING
OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING
AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND!
DON'T DROWN!
Special weather statement, Jul 12, 5:51 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 AM EDT TUE JUL 12 2011

NCZ060-061-TNZ012>018-035-037>047-070-072-074-087-102-VAZ001-002-
005-006-008-121615-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-JEFFERSON-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...DANDRIDGE...
CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN...JONESVILLE...
WISE...NORTON...GATE CITY...LEBANON...ABINGDON
551 AM EDT TUE JUL 12 2011

...VERY HOT AND HUMID CONDITIONS AGAIN TODAY...

TEMPERATURES WILL CLIMB INTO THE 90S IN MANY VALLEY LOCATIONS
AGAIN THIS AFTERNOON. THESE TEMPERATURES WILL COMBINE WITH HIGH
HUMIDITY VALUES TO PRODUCE HEAT INDEX VALUES RANGING FROM AROUND
100 TO 104 FOR A FEW HOURS ACROSS CENTRAL AND NORTHERN PORTIONS OF
THE TENNESSEE VALLEY...AS WELL AS IN VALLEY AREAS LOCATED IN THE
EASTERN TENNESSEE MOUNTAINS...NORTHERN CUMBERLAND PLATEAU...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

AVOID PROLONGED WORK IN THE SUN OR IN POORLY VENTILATED AREAS...DRINK
PLENTY OF WATER AND OTHER NON-ALCOHOLIC BEVERAGES...AND SPEND AS
MUCH TIME AS POSSIBLE IN AN AIR CONDITIONED ENVIRONMENT.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN
ACCIDENTALLY BEING LEFT IN VEHICLES DURING HOT OR EVEN WARM
WEATHER. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT
EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Special weather statement, Jul 12, 5:54 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
554 AM EDT TUE JUL 12 2011

TNZ036-037-067>069-071-072-085>087-121100-
ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-KNOX TN-LOUDON TN-MCMINN
TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE
TN-UNION TN-
554 AM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE...MCMINN...
KNOX...ANDERSON...LOUDON...UNION AND ROANE COUNTIES UNTIL 700 AM
EDT...

AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
MAYNARDVILLE TO 7 MILES NORTHWEST OF TAPOCO...AND MOVING SOUTHWEST AT
20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLINTON...LENOIR
CITY...OAK RIDGE...MADISONVILLE...LOUDON...SWEETWATER...FARRAGUT...
ETOWAH...BEARDEN...TALASSEE...CLOVER HILL...POWELL...CITICO BEACH...
NORRIS...CITICO...FRIENDSVILLE...TARIFFVILLE...KARNS...LAKE CITY AND
GREENBACK.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING
OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING
AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND!
DON'T DROWN!

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:16 PM EDTSevere Thunderstorm WarningMRXSullivan44 min
Jul 12, 7:21 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott39 min
Jul 12, 9:38 AM EDTAreal Flood AdvisoryMRXCampbell, Claiborne, Scott3 hr
Jul 12, 1:51 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.